MAUDE Adverse Event Report: DEPUY ORTHOPAEDICS INC US PFC*SIGMA C/R NPOR FEM RT SZ 2; SIGMA KNEE PRIMARY : KNEE FEMORAL

DEPUY ORTHOPAEDICS INC US PFC*SIGMA C/R NPOR FEM RT SZ 2; SIGMA KNEE PRIMARY : KNEE FEMORAL
Model Number 96-0012
Health Effect - Clinical Codes Adhesion(s) (1695); Muscular Rigidity (1968); Pain (1994); Loss of Range of Motion (2032); Synovitis (2094); Discomfort (2330); Joint Laxity (4526); Swelling/ Edema (4577); Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Date of Event 12/29/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Clinical notification received for revision of right total knee to address extensive scarring of the extensor mechanism to the distal femur : adhesions.Date of implantation: (b)(6) 2018; date of revision: (b)(6) 2020; (right knee).Treatment: tibial insert was revised.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary: no device associated with this report was received for examination.Depuy synthes considers the investigation closed.Should additional information be received, the information will be reviewed and the investigation may be re-opened as necessary.Device history lot: the product investigation found no evidence suspecting an error in the manufacturing or material that would be a contributing factor in the reported allegation(s).Where the lot code was provided, a manufacturing records evaluation (mre) was not performed.
 
Additional Manufacturer Narrative
Product complaint #
=
> (b)(4) this report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes joint reconstruction, or its employees that the report constitutes an admission that the product, depuy synthes joint reconstruction, or its employees caused or contributed to the potential event described in this report.H10 additional narrative: added: b5 and h6 (clinical codes) h6 health effect - clinical code: appropriate term / code not available (e2402) used to capture the pocket erosion (e200601).If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Corrected: d6a.
 
Event or Problem Description
Doi (b)(6)2018: patient received a right pfc sigma pr total knee arthroplasty to treat pain and dysfunction secondary to end-stage varus arthrosis and significant patellar disease.The patella was resurfaced and depuy cement x2 was utilized.Upon entering the joint, the surgeon notes there was bone on bone changes to the joint.After primary implantation, passive rom identified 0-1 mm laxity in in flexion and extension which the surgeon determined was appropriate and acceptable ap stability.While closing, the surgeon notes there was a ¿wrinkle¿ in the patellar tendon.This was treated with partial stich removal to prevent shortening of the tendon and potential baja.After the repair, the surgeon notes the patella tracked centrally.The procedure was completed without complications.Clinic note dated (b)(6) /2020: patient reports 2 years s/p primary right tka with sudden onset pain, swelling, and stiffness of the right knee.Physical exam reveals effusion, 1 mm laxity in varus/valgus stress, and a decrease in flexion from 120 degrees to 95 degrees.Radiographic imaging identifies a well-fixed tks in 2 degrees valgus alignment consistent with initial placement of the devices.The surgeon notes an anomaly around the patella and sends the patient for a cat scan.Cat scan results phone call dated (b)(6) 2020: patient reports an increase in her pain and swelling that has interfered with her ability to work.The cat scan is within normal limits.The surgeon refers her for aa preoperative joint aspiration to rule out infection.Patient phone call dated (b)(6) 2020: results of joint aspiration are negative for infection.The joint fluid is hazy with some calcium crystals.Dor dated (b)(6) 2020: patient receives a right knee revision and quadricepsplasty to treat pain, swelling, stiffness, and decreased rom secondary to extensive adhesions.Upon entering the joint, the surgeon identified mild capsular thickening, synovitis, tight extension, and extensive scarring of the extensor mechanism to the distal femur with decreased volume of the lateral gutter.The surgeon notes there was a little area of erosion just proximal to the femoral flange.The surgeon performed a quadricepsplasty, lysis of adhesions, thinning of the quad and patellar tendons, and a partial release of the retinaculum.The surgeon removed a buildup of bone a meniscus around the patella.The femoral component, patella, and tibial tray were well-fixed and retained.The surgeon notes that the revised tibial insert was without wear.After revision, the patient had excellent stability and patellar tracking.The procedure was completed without complications.The primary operative note, multiple post-operative notes, and revision operative note were reviewed.In additional to the previously alleged patient harms, the patient was also experiencing discomfort and instability prior to revision.The revision operative note also indicated a small amount of erosion just proximal to the femoral flange discovered.

Common Device Name
SIGMA KNEE PRIMARY : KNEE FEMORAL
Manufacturer (Section D)
DEPUY ORTHOPAEDICS INC US
700 orthopaedic drive
warsaw IN 46581 0988
MDR Report Key11176109
Report Number1818910-2021-01211
Device Sequence Number19778324
Product Code JWH
UDI-Device Identifier10603295232018
UDI-Public10603295232018
Combination Product (Y/N)N
Initial Reporter StateCO
Initial Reporter CountryUS
PMA/510(K) Number
K943462
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source health professional,study
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 01/07/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number96-0012
Device Catalogue Number960012
Device Lot NumberD16053222
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 01/07/2021
Supplement Date Received by Manufacturer01/25/2021
02/19/2021
Initial Report FDA Received Date01/15/2021
Supplement Report FDA Received Date02/10/2021
02/22/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DEPUY CMW 3 40G; DEPUY CMW 3 40G; MBT CEM KEEL TIB TRAY SZ2; PFC*SIGMA C/R NPOR FEM RT SZ 2; PFC*SIGMA/OV/DOME PAT 3PEG,38; SIG RP AOX CRV INS SZ2 10; DEPUY CMW 3 40G; DEPUY CMW 3 40G; MBT CEM KEEL TIB TRAY SZ2; PFC*SIGMA C/R NPOR FEM RT SZ 2; PFC*SIGMA/OV/DOME PAT 3PEG,38; SIG RP AOX CRV INS SZ2 10
Outcome Attributed to Adverse Event Required Intervention;
Patient Age65 YR
Patient Weight59